MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Codes Break (1069); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight and ethnicity: unknown, information not provided.If implanted, give date: not applicable, as there is no indication that the lens was implanted.If explanted, give date: not applicable, as there is no indication that the lens was implanted.The device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was partially inserted into patient' right eye, however, was removed as it had broken haptic.There was no patient injury and no other intervention was required.Another lens of same model and diopter was used as the replacement.No further information was provided.
 
Additional Manufacturer Narrative
Upon further review, it was identified that section h6: medical device problem code: 2339 - inaccurate delivery code was incorrectly chosen in the initial report submitted (mfr 3012236936-2022-00643).Therefore, it is being removed as it does not apply.Hence, this correction report is being submitted to capture this error.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes section d9: returned to manufacturer on: apr 7, 2022 section h3: device evaluated by manufacturer: yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification was performed and revealed that the lens was covered in dry ovd, and had a detached haptic.The lens was cleaned and visually inspect under magnification and scratched were observed on the optic body.No additional issues were observed with the returned product.Per the definition of ¿dc-haptic damaged¿ provided in amo-04-d024 rev.7 the complaint issue could not be confirmed.However, the observed issue ¿dc-haptic detached¿ is similar to the complaint issue ¿dc-haptic damaged¿ and could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13781916
Report Number3012236936-2022-00643
Device Sequence Number16595479
Product Code HQL
UDI-Device Identifier05050474530706
UDI-Public(01)05050474530706(17)261002
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Model NumberZ9002
Device Catalogue NumberZ900200205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer03/23/2022
04/27/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date04/13/2022
05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale